Alert archive / New Mexico / Freeze Warnings in 2013
Freeze Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Oct 18, 2013, 3:04 PM MDT. It took effect at Oct 18, 2013, 9:31 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2013, 3:04 PM MDT (21:04 UTC)
- In effect from
- Oct 18, 2013, 9:31 PM MDT
- Expired
- Oct 19, 2013, 9:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS75 KABQ 182104 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT FRI OCT 18 2013 ...FREEZING TEMPERATURES ON TAP FOR EASTERN AND CENTRAL NEW MEXICO... .CLEAR SKIES AND COLDER AIR FILTERING IN ACROSS EASTERN NEW MEXICO INTO THE RIO GRANDE VALLEY WILL PRODUCE A ROUND OF FREEZING TEMPERATURES OVERNIGHT TONIGHT. EXPECT COLDEST TEMPERATURES IN VALLEY BOTTOMS AND DIPS...WITH TEMPERATURES RUNNING A FEW DEGREES WARMER OVER NEARBY SLOPES. SATURDAY SUNRISE WILL WARM TEMPERATURES ABOVE FREEZING THROUGH MID MORNING. NMZ525-538-182215- /O.CAN.KABQ.FZ.A.0006.131019T0800Z-131019T1500Z/ UPPER TULAROSA VALLEY-CHAVES COUNTY PLAINS- 304 PM MDT FRI OCT 18 2013 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FREEZE WATCH. TEMPERATURES WILL DROP BELOW FREEZING IN SOME LOCALIZED LOW SPOTS...BUT WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED. $$ NMZ519-520-190600- /O.UPG.KABQ.FZ.A.0006.131019T0800Z-131019T1500Z/ /O.NEW.KABQ.FZ.W.0013.131019T0800Z-131019T1500Z/ ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- 304 PM MDT FRI OCT 18 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE MIDDLE AND LOWER RIO GRANDE VALLEY. * TIMING...VALLEY TEMPERATURES WILL DROP OVERNIGHT AND FALL BELOW FREEZING FROM 3 A.M. TO SUNRISE. ON ADJACENT SLOPES...TEMPERATURES MAY BE A FEW DEGREES WARMER...BUT WILL TOUCH THE FREEZING MARK JUST BEFORE SUNRISE. TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING. * TEMPERATURES...28 TO 32 IN VALLEYS. LOCALLY A FEW DEGREES WARMER ON ADJACENT SLOPES. * LOCAL IMPACTS...FREEZING TEMPERATURES MAY HARM TENDER VEGETATION...AND COULD DAMAGE UNDRAINED EXPOSED WATER PIPES... IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ533>537-190600- /O.UPG.KABQ.FZ.A.0006.131019T0800Z-131019T1500Z/ /O.NEW.KABQ.FZ.W.0013.131019T0800Z-131019T1500Z/ GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY- 304 PM MDT FRI OCT 18 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS INCLUDING TUCUMCARI...CLOVIS...PORTALES AND ROSWELL. * TIMING...TEMPERATURES FALLING BELOW FREEZING SHORTLY AFTER MIDNIGHT IN LOW SPOTS AND VALLEYS...AND FALLING BELOW FREEZING AFTER 3 A.M. OVER RISES AND SLOPES. TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING. * TEMPERATURES...RANGING FROM 28 TO 32 DEGREES IN LOW SPOTS AND VALLEYS...LOCALLY A FEW DEGREES WARMER ON RISES AND SLOPES. * LOCAL IMPACTS...FREEZING TEMPERATURES MAY HARM TENDER VEGETATION...AND COULD DAMAGE UNDRAINED EXPOSED WATER PIPES... IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ530>532-539-190600- /O.NEW.KABQ.FZ.W.0013.131019T0800Z-131019T1500Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- EASTERN LINCOLN COUNTY- 304 PM MDT FRI OCT 18 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY. * LOCATION...THE NORTHEAST PLAINS...AND EASTERN LINCOLN COUNTY * TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES FROM MIDNIGHT ONWARD...WITH COLDEST TEMPERATURES IN THE HOURS BEFORE SUNRISE. TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING. * TEMPERATURES...28 TO 32 DEGREES...COLDEST OVER THE NORTHEAST PLAINS. LOCALLY A FEW DEGREES WARMER ON SLOPES AND RISES. * LOCAL IMPACTS...FREEZING TEMPERATURES MAY HARM TENDER VEGETATION...AND COULD DAMAGE UNDRAINED EXPOSED WATER PIPES... IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ SHY
2 follow-up statements
911 WWUS75 KABQ 190331 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 931 PM MDT FRI OCT 18 2013 ...FREEZING LOW TEMPERATURES TONIGHT FOR EASTERN AND CENTRAL NEW MEXICO... .CLEAR SKIES AND COLDER AIR FILTERING INTO EASTERN NEW MEXICO...THE RIO GRANDE VALLEY AND UPPER TULAROSA VALLEY WILL PRODUCE A ROUND OF FREEZING TEMPERATURES OVERNIGHT. EXPECT THE COLDEST READINGS IN VALLEY BOTTOMS WITH TEMPERATURES A FEW DEGREES WARMER A LITTLE HIGHER ON NEARBY SLOPES. THIS SHOULD BE THE FIRST FREEZE OF THE SEASON FOR SOME AREAS. ABUNDANT SUNSHINE SATURDAY WILL ENABLE TEMPERATURES TO RISE ABOVE FREEZING BY MID MORNING. NMZ525-191500- /O.EXB.KABQ.FZ.W.0013.131019T0331Z-131019T1500Z/ UPPER TULAROSA VALLEY- 931 PM MDT FRI OCT 18 2013 ...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. * LOCATION...THE UPPER TULAROSA VALLEY INCLUDING CARRIZOZO. * TIMING...TEMPERATURES SHOULD BEGIN TO FALL BELOW FREEZING SHORTLY AFTER 1 AM WITH THE COLDEST READINGS FROM 4 TO 7 AM. TEMPERATURES WILL THEN RAPIDLY WARM ABOVE FREEZING BY MID MORNING. * TEMPERATURES...RANGING FROM 28 TO 38 DEGREES WITH THE COLDEST READINGS NEAR AND NORTH OF CARRIZOZO. * LOCAL IMPACTS...PLANTS LEFT OUTDOORS MAY FREEZE. UNDRAINED AND EXPOSED PIPES...IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS MAY BREAK. ANIMAL DRINKING WATER MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ540-191500- /O.EXB.KABQ.FZ.W.0013.131019T0331Z-131019T1500Z/ SOUTHWEST CHAVES COUNTY- 931 PM MDT FRI OCT 18 2013 ...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. * LOCATION...SOUTHWEST CHAVES COUNTY INCLUDING DUNKEN AND ELK. * TIMING...TEMPERATURES SHOULD BEGIN TO FALL BELOW FREEZING AFTER 3 AM THEN BOTTOM OUT AROUND SUNRISE. READINGS SHOULD WARM ABOVE FREEZING IN MOST LOCATIONS BY 9 AM. * TEMPERATURES...BOTTOMING OUT FROM 31 TO 35 DEGREES WITH THE COLDEST READINGS NEAR AND WEST OF DUNCAN. * LOCAL IMPACTS...PLANTS LEFT OUTDOORS MAY FREEZE. UNDRAINED AND EXPOSED PIPES...IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS MAY BREAK. ANIMAL DRINKING WATER MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ519-520-191500- /O.EXT.KABQ.FZ.W.0013.131019T0331Z-131019T1500Z/ ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- 931 PM MDT FRI OCT 18 2013 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY... * LOCATION...THE MIDDLE AND LOWER RIO GRANDE VALLEY. * TIMING...VALLEY TEMPERATURES WILL DROP OVERNIGHT AND FALL BELOW FREEZING FROM 3 A.M. TO SUNRISE. ON ADJACENT SLOPES... TEMPERATURES MAY BE A FEW DEGREES WARMER...BUT WILL TOUCH THE FREEZING MARK JUST BEFORE SUNRISE. TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING. * TEMPERATURES...BOTTOMING OUT FROM 26 TO 40 DEGREES. THE COLDEST READINGS WILL BE FELT AT THE BOTTOM OF THE RIO GRANDE AND RIO PUERCO VALLEYS...IN THE FOOTHILLS OF SURROUNDING MOUNTAINS AND ON THE MESAS NORTHWEST OF ALBUQUERQUE. THE WARMER READINGS WILL BE ON SLOPES BETWEEN THE FOOTHILLS AND VALLEY BOTTOMS...INCLUDING THE NORTHEAST HEIGHTS OF ALBUQUERQUE. * LOCAL IMPACTS...PLANTS LEFT OUTDOORS MAY FREEZE. UNDRAINED AND EXPOSED PIPES...IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS MAY BREAK. ANIMAL DRINKING WATER MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ530>537-539-191500- /O.EXT.KABQ.FZ.W.0013.131019T0331Z-131019T1500Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-EASTERN LINCOLN COUNTY- 931 PM MDT FRI OCT 18 2013 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY... * LOCATION...MUCH OF THE EASTERN PLAINS INCLUDING CLAYTON...TUCUMCARI... CLOVIS...PORTALES...FORT SUMNER AND SANTA ROSA. * TIMING...TEMPERATURES HAVE ALREADY BEGUN TO FALL BELOW FREEZING ACROSS PARTS OF THE NORTHEAST PLAINS. ELSEWHERE...FREEZING TEMPERATURES SHOULD DEVELOP GRADUALLY AFTER MIDNIGHT IN MOST LOCATIONS. THE COLDEST READINGS ARE EXPECTED FROM 4 TO 7 AM...THEN TEMPERATURES SHOULD WARM RAPIDLY ABOVE FREEZING BY MID MORNING. * TEMPERATURES...BOTTOMING OUT FROM 26 TO 37 DEGREES FROM CLAYTON TO VAUGHN...AND FROM 31 TO 37 DEGREES ELSEWHERE. A HARD FREEZE WILL IMPACT SOME LOCATIONS WEST OF A LINE FROM CLAYTON TO VAUGHN. * LOCAL IMPACTS...PLANTS LEFT OUTDOORS MAY FREEZE. UNDRAINED AND EXPOSED PIPES...IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS MAY BREAK. ANIMAL DRINKING WATER MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ 44
629 WWUS75 KABQ 191500 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 AM MDT SAT OCT 19 2013 NMZ519-520-525-191600- /O.EXP.KABQ.FZ.W.0013.000000T0000Z-131019T1500Z/ ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY- 900 AM MDT SAT OCT 19 2013 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... FREEZING TEMPERATURES WILL WARM TO NEAR 40 DEGREES THROUGH MID MORNING. WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED. $$ NMZ530>537-539-540-191600- /O.EXP.KABQ.FZ.W.0013.000000T0000Z-131019T1500Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 900 AM MDT SAT OCT 19 2013 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... FREEZING TEMPERATURES WILL WARM TO NEAR 40 DEGREES THROUGH MID MORNING. WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED. $$ SHY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 18, 2:48 PM MDT, 16 minutes earlier.
Area forecast discussion, Oct 18, 2:48 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 248 PM MDT FRI OCT 18 2013 .DISCUSSION... CURRENTLY...BROAD TROUGH OVER THE HEART OF THE U.S. EXTENDING FROM CIRCULATION CENTER WEST OF HUDSONS BAY IN NORTHERN CANADA SOUTH AND EAST ACROSS EASTERN NEW MEXICO TO NORTHERN CHIHUAHUA AND NORTHEAST SONORA. SURFACE COLD FRONT LEADING WESTWARD COLD PUSH HAS REACHED THE CENTRAL MOUNTAIN CHAIN...AS QUICK HITTER LIGHT RAIN AND SNOW SHOWERS CLIP THE NORTHEAST PLAINS IN CIRCULATION ABOUT THE BROAD TROUGH ALOFT. MODELS...IN REASONABLE AGREEMENT THROUGH THE WEEKEND AND MOST OF THE UPCOMING WORK WEEK. DISJOINTS ON UPSTREAM PATTERN EVOLUTION CONTINUE TO PLAGUE SOLUTIONS FROM NEXT FRIDAY ONWARD INTO THE FOLLOWING WEEKEND. THROUGH THE INTERMEDIATE TERM...PLAUSIBLE CONSENSUS SHIFTS SIGNIFICANT CANADIAN CIRCULATION CENTER FROM WESTERN HUDSONS BAY TO WESTERN QUEBEC THROUGH TUESDAY...AND THIS WILL GRADUALLY EASE PERSISTENT NORTHWEST FLOW OUT OF ALL BUT EXTREME NORTHEAST NEW MEXICO. UPSTREAM RIDGE BUILDING ALONG THE WEST COAST WILL ATTEMPT TO SHIFT EASTWARD OVER NEW MEXICO BY MIDWEEK...BUT RIDGE WILL BEGIN COLLAPSE BY WEDNESDAY NIGHT IN THE FACE OF DEVELOPING EAST PACIFIC SYSTEM OFF THE OREGON COAST BY EARLY THURSDAY MORNING. WITH FLOW COLLAPSED ALOFT OVER NEW MEXICO...ONLY A WEAK RIPPLE IN FLOW UNDERCUTTING THE RIDGE WILL MOVE EASTWARD ACROSS THE SOUTHERN HALF OF THE STATE ON THURSDAY. UPSTREAM PATTERN SOLUTION DIFFERENCES WILL BE FAIRLY ACADEMIC FOR NEW MEXICO ON FRIDAY...AS ECMWF DEEPENS CLOSED LOW NEAR SAN FRANCISCO BAY...GFS KEEPS THE SYSTEM SHALLOWER AND MORE OFFSHORE...AND NEW MEXICO SITS UNDER GENTLE ZONAL FLOW. DISAGREEMENT BECOMES MORE POINTED BY THE WEEKEND...AS ECMWF SHIFTS CLOSED LOW TO SOUTHERN CALIFORNIA ON SATURDAY AND PUTS NEW MEXICO UNDER UPSTREAM RIDGE...WHILE GFS PHASES WEAKER OFFSHORE EAST PACIFIC LOW WITH REMNANTS OF THE MID CONTINENT TROUGH...AND PUTS NEW MEXICO UNDER THE ENSUING TROUGH. WITH ECMWF ENJOYING BETTER RUN TO RUN CONTINUITY ON THE CALIFORNIA CLOSED LOW ARRANGEMENT...WILL TILT EXTENDED END OF THE FORECAST THIS DIRECTION FOR NOW AND KEEP EYE ON FUTURE RUNS WITH EXPECTATION OF IMPROVED CONSENSUS. OVERNIGHT...A GOOD BIT COOLER OVERNIGHT...ESPECIALLY OVER THE EAST AND CENTRAL...AND HAVE BUMPED UP FREEZE WATCHES TO WARNINGS FOR ALL BUT CHAVES COUNTY...WHERE TEMPERATURES WILL STAY A LITTLE TO THE WARM SIDE. HAVE ALSO ADDED UNION...HARDING...AND EASTERN SAN MIGUEL TO THE PACKAGE TO SIGNAL A GOOD WIDESPREAD FREEZE FOR THESE PLACES OVERNIGHT. HAVE ALSO ADDED EASTERN LINCOLN COUNTY...WITH NORTHERN AREAS IN LINE FOR FREEZING TEMPERATURES OVERNIGHT. COLD FRONT SQUIRTING THROUGH CENTRAL MOUNTAIN CHAIN GAPS WILL PUT SOME MODEST GUSTS OUT OVER THE RIO GRANDE VALLEY FROM LATE TONIGHT INTO THE WEE HOURS SATURDAY MORNING. WIND SPEEDS SHOULD DROP IN TIME FOR COLDEST TEMPERATURES TO BE REACHED IN THE RIO GRANDE VALLEY A FEW HOURS BEFORE SUNRISE. FOR SATURDAY...COLD FRONT WILL PUSH WEST AND SOUTH OF THE FORECAST AREA...AND WARMING FOR ALL BUT THE EXTREME SOUTH WILL RETURN TEMPERATURES BACK TO WITHIN 3 OT 8 DEGREES BELOW MID OCTOBER NORMALS. WEAK SURFACE PRESSURE GRADIENT WILL SUPPORT ONLY LOCALIZED BREEZINESS...WITH BEST CHANCES ALONG THE INTERSTATE 40 CORRIDOR ON THE EAST SLOPES AND ADJACENT EASTERN PLAINS OF THE CENTRAL MOUNTAIN CHAIN. SEASONABLE FREEZES CONTINUE NORTH AND WEST...BUT SOMEWHAT WARMER OVERNIGHT TEMPERATURES WILL LIFT THE EAST AND SOUTH ABOVE FREEZING OVERNIGHT. FOR SUNDAY...SURFACE LOW DEEPENING OVER THE NORTHERN TEXAS PANHANDLE WITH CONTINUED RUN OF NORTHWEST WINDS ALOFT IN CIRCULATION ABOUT GARGANTUAN MID CONTINENT TROUGH. WARM UP CONTINUES WITH TEMPERATURES FLIRTING WITHIN A FEW DEGREES OF LATE OCTOBER NORMALS. SOMEWHAT TIGHTER SURFACE PRESSURE GRADIENT WILL BRING BREEZY WESTERLY WINDS UP A NOTCH OVER THE EASTERN SLOPES AND ADJACENT EASTERN PLAINS OF THE CENTRAL MOUNTAIN CHAIN SUNDAY AFTERNOON. A FEW DEGREES WARMER SUNDAY NIGHT...WITH SEASONABLE FREEZES STILL MOSTLY NORTH AND WEST AND ABOVE FREEZING SOUTH AND EAST. COLD FRONT KNOCKING ON THE NORTHEAST DOOR LATE SUNDAY NIGHT WILL CROSS OVER INTO NORTHEAST NEW MEXICO BY EARLY MONDAY MORNING. FOR MONDAY...WEEKEND TEMPERATURE GAINS WILL REVERSE...AS COLDER AIR SPREADING SOUTH AND BULGING WESTWARD ACROSS NEW MEXICO WILL RETURN DAYTIME TEMPERATURES TO 6 TO 12 DEGREES BELOW LATE OCTOBER NORMALS. WINDS BACKED OFF TO EASTERLY...BUT MODEST SURFACE PRESSURE GRADIENT WILL KEEP BREEZES LOCALIZED THROUGH MONDAY AFTERNOON. A FEW SPOTTY RAIN AND SNOW SHOWERS WILL BE A POSSIBILITY FOR THE NORTHERN SANGRE DE CRISTO RANGE...CLOSE TO THE COLORADO LINE DURING THE DAY ON MONDAY WITH LITTLE ACCUMULATION. AN UP TICK IN CLOUD COVER WILL KEEP OVERNIGHT TEMPERATURES REASONABLY STEADY DESPITE THE INFLUX OF COOLER AIR. OUTLOOK...TUESDAY THROUGH THURSDAY...MID CONTINENT TROUGH DAWDLING EASTWARD AS UPSTREAM RIDGE MAKES VALIANT ATTEMPT TO OVERSPREAD NEW MEXICO BY MIDWEEK. WITH RIDGE COLLAPSING WEDNESDAY NIGHT...WEAK ZONAL FLOW WILL BECOME ESTABLISHED GRADUALLY OVER NEW MEXICO BY THURSDAY...AS A WEAK DISTURBANCE MOVING ALONG THE MEXICO BORDER WILL KEEP A FEW EXTRA CLOUDS AND POSSIBLY A SPOTTY SHOWER OR TWO IN THE SOUTHERN HALF OF THE STATE THROUGH THURSDAY. GENERALLY MODEST WIND SPEEDS ALL THREE DAYS...WITH SOME LOCALIZED BREEZES POSSIBLE OVER THE EAST ON WEDNESDAY AND THURSDAY. LEVEL TEMPERATURE TRENDS THROUGH WEDNESDAY...WITH TEMPERATURES WARMING UP ON THURSDAY IN BROAD LOW LEVEL SOUTHERLY FLOW. SHY && .FIRE WEATHER... A DRY AND COOL NORTHWEST FLOW ALOFT WILL REMAIN IN PLACE THROUGH THE WEEKEND. TEMPERATURES SLIGHTLY BELOW SEASONAL AVERAGES FOR MID TO LATE OCTOBER ARE EXPECTED THROUGH THE WEEKEND. A COOL AND DRY AIR MASS ALONG WITH WEAKENING WINDS WILL ALLOW FOR EFFICIENT RADIATIONAL COOLING AND GOOD TO VERY GOOD RELATIVE HUMIDITY RECOVERIES BOTH SATURDAY AND SUNDAY MORNINGS...ESPECIALLY VALLEYS AND BASIN BOTTOMS. ANOTHER...SLIGHTLY STRONGER BACKDOOR FRONT WILL PUSH SOUTHWARD INTO EASTERN NM SUNDAY NIGHT...THEN WEST THROUGH THE CANYONS OF THE CENTRAL MOUNTAINS MONDAY MORNING. THIS FRONT LOOKS QUITE SIMILAR TO THE CURRENT FRONT...BRINGING CHANCES FOR LIGHT RAIN TO THE FAR NORTHERN SANGRE DE CRISTO MOUNTAINS EAST TO THE RATON AND JOHNSON MESAS BUT DRY ELSEWHERE. THE AIR MASS ASSOCIATED WITH THIS FRONT IS SLIGHTLY DEEPER...ALLOWING IT TO PUSH FARTHER WEST...PERHAPS AS FAR WEST AS THE CONTINENTAL DIVIDE BY MIDDAY WEDNESDAY. A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD EASTWARD TOWARD THE STATE TUESDAY...CONTINUING TO FORCE STORM SYSTEMS WELL NORTH IN NORTHWEST CANADA THROUGH AT LEAST MID WEEK. QUITE A BIT OF UNCERTAINTY CONTINUES IN THE EXTENDED FORECAST PERIOD. THE FAR MORE CONSISTENT RUN TO RUN EUROPEAN WEATHER PREDICTION MODEL CONTINUES TO INDICATE THAT A COUPLE OF SYSTEMS WILL UNDERCUT THE RIDGE TOWARD THE MIDDLE AND END OF NEXT WEEK...POSSIBLY BRINGING A SLIGHT CHANCES FOR SHOWERS TO MOST AREAS OF THE FORECAST AREA THURSDAY AND AGAIN NEXT WEEKEND. 33 && .AVIATION... 18Z TAF CYCLE EXPECTING MVFR/IFR CIGS FOR KTCC...KLVS AND REMAINDER OF EASTERN PLAINS CENTRAL HIGHLANDS THROUGH LATE EVENING AS A SHALLOW BACKDOOR COLD FRONT TRAVELS WSW TOWARD THE CENTRAL MTN CHAIN AND ACROSS THE SE PLAINS. KABQ WILL EXPERIENCE BRIEF EASTERLY CANYON WINDS BETWEEN 03 AND 06Z. GUSTY NE WINDS BEHIND THE FRONT FOR KROW THIS AFTERNOON. AS THE SFC HIGH SHIFTS SOUTHWEST LATE TONIGHT INTO TOMORROW MORNING WINDS WILL DECREASE AS WEAKENING SFC HIGH TRAVELS SE INTO SOUTHERN TX. 33 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 27 60 31 63 / 0 0 0 0 DULCE........................... 21 58 24 58 / 0 0 0 0 CUBA............................ 24 57 27 61 / 0 0 0 0 GALLUP.......................... 18 61 23 64 / 0 0 0 0 EL MORRO........................ 19 59 24 61 / 0 0 0 0 GRANTS.......................... 21 61 26 65 / 0 0 0 0 QUEMADO......................... 24 63 29 66 / 0 0 0 0 GLENWOOD........................ 31 70 35 72 / 0 0 0 0 CHAMA........................... 19 53 20 54 / 0 0 0 0 LOS ALAMOS...................... 27 58 29 60 / 0 0 0 0 PECOS........................... 27 58 30 60 / 5 0 0 0 CERRO/QUESTA.................... 18 55 20 58 / 5 0 0 0 RED RIVER....................... 18 47 24 49 / 5 0 0 0 ANGEL FIRE...................... 18 54 20 55 / 5 0 0 0 TAOS............................ 19 57 23 60 / 0 0 0 0 MORA............................ 22 58 27 61 / 5 0 0 0 ESPANOLA........................ 25 61 29 64 / 0 0 0 0 SANTA FE........................ 25 58 30 61 / 0 0 0 0 SANTA FE AIRPORT................ 27 60 32 63 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 31 59 36 64 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 35 62 39 67 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 30 62 37 68 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 33 63 38 67 / 0 0 0 0 LOS LUNAS....................... 34 65 38 69 / 0 0 0 0 RIO RANCHO...................... 34 62 39 66 / 0 0 0 0 SOCORRO......................... 37 67 40 73 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 28 57 34 64 / 0 0 0 0 TIJERAS......................... 29 58 34 65 / 0 0 0 0 MORIARTY/ESTANCIA............... 27 60 31 63 / 0 0 0 0 CLINES CORNERS.................. 28 59 34 64 / 5 0 0 0 GRAN QUIVIRA.................... 29 61 34 65 / 0 0 0 0 CARRIZOZO....................... 32 63 36 68 / 0 0 0 0 RUIDOSO......................... 36 59 41 63 / 0 0 0 0 CAPULIN......................... 20 58 27 61 / 5 0 0 5 RATON........................... 22 61 28 65 / 5 0 0 5 SPRINGER........................ 22 62 30 65 / 5 0 0 0 LAS VEGAS....................... 24 61 32 64 / 5 0 5 0 CLAYTON......................... 30 64 37 68 / 5 0 0 5 ROY............................. 28 61 36 66 / 5 0 5 0 CONCHAS......................... 31 66 35 70 / 5 0 0 5 SANTA ROSA...................... 31 68 36 72 / 5 0 0 0 TUCUMCARI....................... 30 68 38 73 / 5 0 0 5 CLOVIS.......................... 30 64 38 72 / 5 0 0 5 PORTALES........................ 31 64 38 74 / 5 0 0 5 FORT SUMNER..................... 33 66 38 77 / 5 0 0 0 ROSWELL......................... 36 67 42 81 / 5 0 0 0 PICACHO......................... 33 66 39 73 / 5 0 0 0 ELK............................. 33 64 39 68 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 9 AM MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ519-520-530>537-539. && SHY
Hazardous weather outlook, Oct 18, 6:00 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI OCT 18 2013 NMZ501>540-191200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT FRI OCT 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS AS WELL AS THE MIDDLE AND LOWER RIO GRANDE VALLEY AND UPPER TULAROSA VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:00 AM MDT | Freeze Watch | ABQ | 11 hr |
Nearby
Freeze Warnings in New Mexico, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.